MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0055
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracept procedure, the physician made multiple attempts to troubleshoot hitting the target by removing the j-stylet multiple times to insert the probe.When the curved cannula was removed, the tip of the peek was sheared off.It could not be confirmed whether the device fragment was contained inside or outside the bone.The procedure was completed as scheduled and the patient was doing well postoperatively.
 
Additional Manufacturer Narrative
The intercept curved cannula was returned and analyzed.A visual inspection revealed that the curved cannula shaft tip was broken.The breakage of the curved cannulas shaft tip was likely due to use of excessive force during the procedure.A labeling review did not reveal any anomalies as it states that as with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instruments or the probe.It also states that breakage, slippage, misuse or mishandling of instruments or the probe, such as on sharp edges, may cause burns or injury to the patient or operative personnel is a known risk associated with the use of the intracept intraosseous nerve ablation system.
 
Event or Problem Description
It was reported that during an intercept procedure, the physician made multiple attempts to troubleshoot hitting the target by removing the j-stylet multiple times to insert the probe.When the curved cannula was removed, the tip of the peek was sheared off.It could not be confirmed whether the device fragment was contained inside or outside the bone.The procedure was completed as scheduled and the patient was doing well postoperatively.

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale CA 94085
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
7201 metro blvd ste 300
edina MN
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22929344
Report Number3006630150-2025-07065
Device Sequence Number10294349
Product Code GXI
UDI-Device Identifier00852454006226
UDI-Public(01)00852454006226(17)270130(10)36201850
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0055
Device Catalogue NumberRLV 0055
Device Lot Number36201850
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient RaceWhite